Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

161 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can Adderall and Luvox be taken together?

Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 10937 Questions

default
Posted on Mon, 26 Oct 2015 in Medicines and Side Effects
Question: is it safe to take adderall and Luvox together?
doctor
Answered by Dr. Michelle Gibson James 49 minutes later
Brief Answer:
potential interaction

Detailed Answer:
HI, thanks for using healthcare magic

Adderall contains a mixture of amphetamine and dextroamphetamine. Luvox is the name given to a medication called fluvoxamine

There is potential interaction between these medications.

These medications cause an increased levels of serotonin which is a chemical that can cause problems at very high levels.
There is a potential for the serotonin syndrome , a condition that can occur as a result of high levels of this chemical.

If you and your doctor decide on the combination, you would need to monitor closely

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Michelle Gibson James 4 minutes later
well I am on Luvox 100mg and took 20mg adderral yesterday when out drinkin and today i had increases anxiety and was shakey. I am assuming the adderral was not a good idea!
doctor
Answered by Dr. Michelle Gibson James 16 minutes later
Brief Answer:
agreed, only take combination if recommended

Detailed Answer:
HI

Yes, agreed, the medication should only be combined if advised by your doctor and you guys are monitoring for any problems.

If anything else unclear, feel free to ask
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  

Recent questions on  Serotonin syndrome

doctor1 MD

Can I take trazodone & Vicks NyQuil

doctor1 MD

I have a 77 year old female partner with Sialorrhea , excreting a mucous like clear substance daily for many years in her mouth. Several doctor have not yielded any RX or real advice to rectify condition. Need some input to see a Physician or...

doctor1 MD

may i take tramadol hcl 50 mg while also taking bupropion, nefazadone, and sertraline for depression . The tramadol is for spinal stenosis . Thank you, XXXXXXX XXXXXXX

doctor1 MD

How long after having Serotonin Syndrome/Poisoning can I have another Avanza tablet? I had 90mg Avanza, as prescribed by my doctor, which was far too much, which I didn't know, on Sunday evening and spent 2 nights in hospital due to the poisoning. I have had hardly any sleep since Sunday, and want to know if I can take one of my 45mg tablets of Avanza to sleep tonight?

doctor1 MD

I have been taking brintellix 5mg. with Cymbalta 60mg and amberon 7.5 mg. for 10 days now. The last 3 days I have been experiencing hoarseness. I also take opiods for severe osteoarthiritis pain, .5mg Xanax 3 times daily, flexeril - 2 times daily, halcion - .25 nightly, amberon 7.5 nightly. The brintellix is new for me. I have been on the other meds for years. Also concerta 18mg. daily. I am afraid that the hoarseness has something to do with serotonin syndrome! Since I started taking it, I actually feel human for the first time in 37 years of trying tons of other antidepressants. I m not manic, I just feel like a real person. But I am terrified of the serotonin syndrome. Should I ask my doctor to cut out the other antidepressants and just take the brintellix, and could the hoarseness be associated with this new drug? I have never felt as leveled out as I do now, and I want desparately for this to be the drug that finally helps me with my major depressive disorder, but am very concerned about the serotonin syndrome!! Please help!!

doctor1 MD

Hello doctor, I am currently taking an anti depressant called citalopram which is an ssri, and I am about to take some robotussin dm which has dextromethorphan and I know that you cannot take it while taking an maoi, but is it okay with an ssri? I am afraid of getting seratonin Syndrome.